Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 139, NWS Twin Cities, MN

July 28, 20255 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 2025, 9:13 PM CDT for 5 counties in Minnesota. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2025, 9:13 PM CDT (02:13 UTC)
Expired
Jul 28, 2025, 10:00 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carver County, MN, Hennepin County, MN, McLeod County, MN, Sibley County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 32 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 9:18 PM CDTTSTM WND DMGWinsted, MNTree down on house. Time estimated based on radar.
Jul 28, 9:22 PM CDTTSTM WND DMG5 Sw Plato, MNDelayed report, time estimated from radar. Tree across road.
Jul 28, 9:29 PM CDTTSTM WND DMGMayer, MN12 inch diameter tree snapped at the base.
Jul 28, 9:29 PM CDTTSTM WND GST 592 Wsw Plato, MNGlencoe Airport.
Jul 28, 9:35 PM CDTTSTM WND DMGWaconia, MNDelayed report, time estimated from radar. Large tree down on fairgrounds.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 6:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

817 
WUUS53 KMPX 290213
SVRMPX
MNC019-053-085-143-171-290300-
/O.NEW.KMPX.SV.W.0139.250729T0213Z-250729T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
913 PM CDT Mon Jul 28 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  McLeod County in central Minnesota...
  Northeastern Sibley County in central Minnesota...
  Southwestern Wright County in central Minnesota...
  Carver County in east central Minnesota...
  West Hennepin County in east central Minnesota...

* Until 1000 PM CDT.

* At 913 PM CDT, a severe thunderstorm was located near Hutchinson, 
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Airport weather station reported.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hutchinson, Waconia, Mound, Victoria, Minnetrista, Glencoe, 
  Delano, Watertown, Norwood Young America, Independence, Winsted, 
  St. Bonifacius, Mayer, Lester Prairie, Cologne, Silver Lake, 
  Brownton, Hollywood, Sumter and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds.

If on or near Lake Minnetonka, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4474 9444 4498 9443 4498 9426 4500 9426
      4506 9368 4469 9368 4467 9370 4467 9371
      4466 9372 4465 9372 4466 9373 4465 9374
PARTITION...427053
TIME...MOT...LOC 0212Z 271DEG 34KT 4488 9432

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

NDC
1 follow-up statement
845 
WWUS53 KMPX 290232
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
932 PM CDT Mon Jul 28 2025

MNC019-053-085-143-171-290300-
/O.CON.KMPX.SV.W.0139.000000T0000Z-250729T0300Z/
Carver MN-Hennepin MN-McLeod MN-Sibley MN-Wright MN-
932 PM CDT Mon Jul 28 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR 
MCLEOD, SIBLEY, WRIGHT, CARVER AND WEST HENNEPIN COUNTIES...

At 932 PM CDT, a severe thunderstorm was located over Lester 
Prairie, or 16 miles east of Hutchinson, moving east at 40 mph. A 59 
mph gust was reported at Glencoe airport at 930 PM.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Airport weather station reported.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Waconia, Mound, Victoria, Minnetrista, Glencoe, Delano, Watertown, 
  Norwood Young America, Independence, Winsted, St. Bonifacius, 
  Mayer, Lester Prairie, Cologne, Silver Lake, Hollywood, Sumter, 
  Hamburg, New Germany and Plato.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds.

If on or near Lake Minnetonka, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4473 9431 4498 9426 4500 9426 4506 9368
      4469 9368 4467 9370 4467 9371 4466 9372
      4465 9372 4466 9373 4465 9374
PARTITION...427053
TIME...MOT...LOC 0213Z 271DEG 34KT 4488 9430

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

NDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:08 PM CDT, 2 hours 5 minutes earlier. Its key messages:

  • Key Messages:
  • Strong to severe storms are expected this evening, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west-central to south-central MN.
  • Hot and humid conditions this afternoon will continue until storms move through this evening and overnight. Cooler temperatures are expected for the rest of this week.
  • Our pattern finally shifts towards quieter weather this week, after a final chance for isolated showers and storms on Tuesday.
Area forecast discussion, Jul 28, 7:08 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
708 PM CDT Mon Jul 28 2025

.KEY MESSAGES...

Key Messages:

- Strong to severe storms are expected this evening, with the
greatest risk being damaging winds in excess of 75mph. The most
favorable location for the strongest winds will be from west-central
to south-central MN.

- Hot and humid conditions this afternoon will continue until storms
move through this evening and overnight. Cooler temperatures are
expected for the rest of this week.

- Our pattern finally shifts towards quieter weather this week,
after a final chance for isolated showers and storms on Tuesday.

&&

.DISCUSSION...
Issued at 211 PM CDT Mon Jul 28 2025

The convection that we were keeping an eye on over North Dakota has
decayed into little more than showers as of 1830z, with our focus
redirected towards agitated cumulus showing up on satellite imagery
over south-central South Dakota. This cluster of developing clouds
is the onset of the convective development expected to eventually
become a line of strong thunderstorms moving into our coverage area
later this evening, as it collides with an outflow boundary moving
southeast from decaying storms in Montana that should result in
convective initiation to a larger degree. The most recent CAM
guidance shows this interaction bubbling over eastern South Dakota
between 21-23z, moving eastwards into Minnesota by 00z as it enters
the better convective environment with better instability and
slightly better shear. The surface warm front currently located
across southwestern MN is expected to stall and remain in place
until the surface low pushes through later this evening, and will
serve as the main gradient along which storms are expected to
propagate as storms tend to try and follow gradients of instability.
Multiple CAMs continue to show convection taking on a linear shape
and bowing out, with the potential to produce wind gusts in excess
of 70-75mph, with the location of the strongest gusts still the main
question. Right now, the guidance continues to favor a trajectory
that follows the Minnesota River Valley where the instability
gradient is sharpest, however there are still a lower percentage of
CAMs that continue to produce a line of storms over the Twin Cities
by 8-10pm. Forecast soundings show a healthy 2500-3500 J/KG SB and
MLCAPE alongside effective shear of 55+kts, alongside DCAPE of 1000-
1500 J/KG which is significantly higher than every other event we
have seen this summer so far. Low level lapse rates remain poor due
to lower-mid level capping from 850-700mb, especially from the 18z
ABR special balloon sounding which showed MUCIN of over -350,
showing an extremely strong cap in place. The Derecho Composite,
which relies on variables such as MUCAPE, MUCIN, 0-6km Shear, and
the 0-6km mean wind shows a relatively high value of 2-4 across
South Dakota and Minnesota. Put all of this together, and we still
have an environment that is highly conducive for thunderstorm
development which would favor a linear mode with damaging wind gusts
being the main concern, with convective initiation being the main
question although that will more than likely be solved as the
outflow boundary continues pushing through SoDak.

There is still not a single consensus model solution, nor will there
likely be one given the environment. The most likely outcome still
appears to be a line of storms moving into west-central Minnesota
around 00-01z, progressing quickly towards the east-southeast and
reaching a line from Mankato to the Twin Cities between 02-03z
before moving out of the area by 03-04z. The word Derecho has been
used in the lead-up to this event, and it still seems applicable
given the potential of the strongest wind gusts, however the entire
line is not expected to see Derecho level winds. In a linear setup,
it is almost always the bowing segment which produces the strongest
winds while the northern side of the line becomes cold-pool dominant
with weaker (but still possibly severe level 60mph+) winds. The
position of the bow is not going to be known until it actually
begins to appear given our lack of active thunderstorms upstream, so
we are still in a holding pattern to track where the strongest gusts
will be. Just given the position of the warm front, it would be
expected that the strongest portion of the line would follow the
Minnesota River into south-central MN and northern IA, however there
is still a less likely but still possible outcome that it trends
closer to the Twin Cities. The entire event will occur within a 2-3
hour window for our local office given the expected progression of
the line as it quickly moves out of the area, with the surface low
and cold front expected shortly afterwards. One thing that has yet
to be mentioned but is relevant given the widespread rainfall on
Sunday is the potential for torrential rainfall as the line moves
through, with rates in excess of 2+ inches per hour possible.
Thankfully the line looks to move fast enough such that the main
risk for flash flooding will be in areas of western Minnesota that
saw the most significant rainfall yesterday as opposed to a more
widespread threat.

This discussion is long enough already, so lets wrap up the next 6
days in short order. Another chance for isolated showers and weak
storms will be present on Tuesday as we transition towards a ridge
building into the northern plains by Wednesday. The risk for severe
storms is pretty low but non-zero over southern MN, generally under
a 5% risk for winds/hail. As the ridge builds over the area
Wednesday and persists through Friday, we expect some of the best
weather days we have seen this summer with abundant sunshine and
temperatures in the 70s with the only cloud cover being fair weather
afternoon cumulus. This stretch will continue into the weekend
before the ridge and surface high pressure slide eastwards, with
small chances for showers returning by Sunday. &&

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 705 PM CDT Mon Jul 28 2025

Main concern late this evening into the overnight is for a line
of strong to severe thunderstorms to impact the MN TAF sites,
with a little lower confidence on the storms reaching east of
the Twin Cities Metro into WI. The strongest segments of the
line will likely produce 45-50+ kt winds with the highest
confidence for these impacts to the southwest of the Twin
Cities. There is still some uncertainty on the exact timing of
the main line of storms, but only made minor adjustments to the
TEMPOs. Scattered showers and isolated storms remain possible
after the initial round of organized storms moves through and
have mentioned thunder for the late night period in PROB30s due
to lower confidence. Once the rain ends, a period of MVFR
ceilings is possible through late Tuesday morning with clearing
for the afternoon. Winds will stay below 10 kts outside of the
storms and will generally be out of the north on Tuesday.

KMSP...Convective initiation has occurred over the Dakotas this
afternoon, and continue to grow upscale as they progress
eastward. We are expecting the storms to turn S/SE across
southwest and south- central MN, riding along the axis of
instability. The most likely timing for the line to move through
is between 3-5z, based on the current speed and evolution. The
best environment remains south of MSP for the strongest winds
associated with the line of convection, closer to Mankato and
south. That said, we could still be looking at wind gusts up to
65 mph should an organized storm track over KMSP. After the line
moves through, the threat for severe winds will quickly
decrease, however showers and isolated storms could continue for
a few hours into the early morning.

/OUTLOOK FOR KMSP/
WED...VFR. Wind NE 5-10 kts.
THU...VFR. Wind E 5-10kts.
FRI...VFR. Wind SE 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...TDH
AVIATION...BED/WFO Quad Cities
Hazardous weather outlook, Jul 28, 3:07 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
307 PM CDT Mon Jul 28 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
292015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
307 PM CDT Mon Jul 28 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Strong to severe storms are expected this evening into the
overnight hours, with the greatest risk being damaging winds in
excess of 75mph. The most favorable location for the strongest
winds will be from west- central to south-central MN.
Flooding is also a concern given recent heavy rainfall with more
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed.

In the hours before

Special weather statement, Jul 28, 8:10 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
810 PM CDT Mon Jul 28 2025

MNZ049-050-057-058-290145-
Benton MN-Kandiyohi MN-Stearns MN-Meeker MN-
810 PM CDT Mon Jul 28 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MEEKER...
NORTHERN KANDIYOHI...SOUTH CENTRAL BENTON AND STEARNS COUNTIES UNTIL
845 PM CDT...

At 810 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Freeport to over New London, or
extending from 23 miles southwest of Little Falls to 13 miles
northeast of Willmar, moving southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  St. Cloud, Sartell, Sauk Rapids, St. Anthony, Litchfield, Waite
  Park, St. Joseph, Sauk Centre, Cold Spring, Melrose, Collegeville,
  Albany, Rockville, Paynesville, Richmond, Avon, New London,
  Spicer, Watkins and Kimball.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4528 9520 4555 9503 4577 9492 4568 9409
      4531 9430 4514 9450
TIME...MOT...LOC 0110Z 292DEG 37KT 4571 9466 4547 9479 4529 9492

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

NDC
Local storm report, Jul 28, 8:18 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
818 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Flash Flood      Morris                  45.58N 95.91W
07/28/2025                   Stevens            MN   Law Enforcement

            Multiple roads flooded in Morris, including
            2 feet of water over County Road 22 and West
            7th Street.

&&

SPD
Special weather statement, Jul 28, 8:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
828 PM CDT Mon Jul 28 2025

MNZ057-058-064-065-073-290200-
Renville MN-Kandiyohi MN-Redwood MN-Yellow Medicine MN-Meeker MN-
828 PM CDT Mon Jul 28 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MEEKER...
NORTHERN REDWOOD...KANDIYOHI...RENVILLE AND SOUTHEASTERN YELLOW
MEDICINE COUNTIES UNTIL 9 PM CDT...

At 828 PM CDT, A line of strong thunderstorms extending from over
Spicer to over Hanley Falls, or extending from 7 miles north of
Willmar to 20 miles south of Montevideo, moving southeast at 40 mph.
A wind gust of 51 mph was reported at Willmar Airport.

HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.

SOURCE...Airport weather station reported.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Willmar, Redwood Falls, Litchfield, Granite Falls, Olivia,
  Renville, New London, Spicer, Hector, Atwater, Bird Island, Grove
  City, Sacred Heart, Prinsburg, Cosmos, Wood Lake, Hanley Falls,
  Echo, Pennock and Danube.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4473 9574 4481 9554 4480 9554 4479 9550
      4477 9553 4477 9550 4475 9549 4483 9548
      4489 9533 4489 9525 4492 9525 4493 9523
      4530 9513 4515 9448 4466 9473 4442 9542
      4460 9560 4463 9560 4463 9564
TIME...MOT...LOC 0127Z 308DEG 35KT 4522 9499 4486 9510 4468 9560

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH

NDC
Special weather statement, Jul 28, 8:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
842 PM CDT Mon Jul 28 2025

MNZ049>051-058-059-290215-
Benton MN-Stearns MN-Wright MN-Sherburne MN-Meeker MN-
842 PM CDT Mon Jul 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MEEKER...SOUTHEASTERN
BENTON...NORTHWESTERN SHERBURNE...EASTERN STEARNS AND NORTHWESTERN
WRIGHT COUNTIES UNTIL 915 PM CDT...

At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richmond, or 18 miles southwest of St. Cloud, moving southeast at 45
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  St. Cloud, Sartell, Sauk Rapids, Waite Park, St. Joseph, Cold
  Spring, Collegeville, Annandale, Rockville, Paynesville,
  Clearwater, Dassel, Richmond, Avon, Watkins, Kimball, Clear Lake,
  Santiago, French Lake and Glendorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4534 9476 4568 9442 4559 9376 4558 9376
      4507 9428 4527 9476
TIME...MOT...LOC 0142Z 297DEG 39KT 4540 9448

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NDC
Special weather statement, Jul 28, 8:55 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
855 PM CDT Mon Jul 28 2025

MNZ057>059-064>067-073>075-290230-
Nicollet MN-Wright MN-McLeod MN-Renville MN-Sibley MN-Kandiyohi
MN-Redwood MN-Brown MN-Yellow Medicine MN-Meeker MN-
855 PM CDT Mon Jul 28 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BROWN...
MEEKER...MCLEOD...NORTHWESTERN NICOLLET...WESTERN SIBLEY...
NORTHEASTERN REDWOOD...SOUTHEASTERN KANDIYOHI...RENVILLE...
SOUTHWESTERN WRIGHT AND EAST CENTRAL YELLOW MEDICINE COUNTIES UNTIL
930 PM CDT...

At 855 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Litchfield to near Redwood Falls,
or extending from 19 miles north of Hutchinson to near Redwood
Falls, moving southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hutchinson, Redwood Falls, Litchfield, Glencoe, Cokato, Olivia,
  Winsted, Gaylord, Dassel, Winthrop, Renville, Fairfax, Hector,
  Atwater, Bird Island, Morgan, Silver Lake, Gibbon, Brownton and
  Buffalo Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4467 9550 4484 9511 4526 9481 4502 9402
      4455 9423 4424 9490
TIME...MOT...LOC 0155Z 308DEG 34KT 4515 9449 4476 9461 4454 9517

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

NDC
Special weather statement, Jul 28, 9:06 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
906 PM CDT Mon Jul 28 2025

MNZ051>053-058>061-063-066-068-290230-
Hennepin MN-Wright MN-McLeod MN-Anoka MN-Washington MN-Carver MN-
Isanti MN-Sherburne MN-Chisago MN-Meeker MN-
906 PM CDT Mon Jul 28 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...EAST
CENTRAL MEEKER...NORTHEASTERN MCLEOD...NORTHWESTERN CARVER...
NORTHWESTERN WASHINGTON...SOUTHEASTERN ISANTI...ANOKA...SOUTH
CENTRAL CHISAGO...SOUTHEASTERN SHERBURNE AND WRIGHT COUNTIES UNTIL
930 PM CDT...

At 906 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles west of Stacy to over Cokato,
or extending from 12 miles southeast of Cambridge to 17 miles west
of Buffalo, moving south at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Buffalo, Brooklyn Park, Plymouth, Maple Grove, Coon Rapids,
  Blaine, Andover, Fridley, Ramsey, Champlin, Elk River, Lino Lakes,
  Forest Lake, Anoka, St. Michael, Ham Lake, Otsego, Hugo,
  Monticello and East Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4514 9444 4537 9364 4552 9303 4523 9284
      4507 9347 4490 9410 4500 9407
TIME...MOT...LOC 0206Z 339DEG 33KT 4540 9309 4528 9359 4511 9421

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

NDC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:13 PM CDTSpecial Weather StatementMPXPope32 min
Jul 28, 7:15 PM CDTFlash Flood WarningMPXStevens103 min
Jul 28, 7:23 PM CDTSevere Thunderstorm WarningMPXStevens, Swift25 min
Jul 28, 7:39 PM CDTSpecial Weather StatementMPXPope, Stearns36 min
Jul 28, 8:09 PM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Yellow Medicine21 min
Jul 28, 8:10 PM CDTSpecial Weather StatementMPXStearns35 min
Jul 28, 8:28 PM CDTSpecial Weather StatementMPXKandiyohi, Meeker, Renville32 min
Jul 28, 8:42 PM CDTSpecial Weather StatementMPXWright33 min
Jul 28, 8:55 PM CDTSpecial Weather StatementMPXMcLeod, Meeker, Renville, Sibley35 min
Jul 28, 9:02 PM CDTAreal Flood WarningMPXStevens19 hr
Jul 28, 9:06 PM CDTSpecial Weather StatementMPXAnoka, Wright24 min
Jul 28, 9:29 PM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington31 min
Jul 28, 9:30 PM CDTSpecial Weather StatementMPXHennepin, Ramsey2 hr
Jul 28, 9:39 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 2 more51 min
Jul 28, 9:52 PM CDTSevere Thunderstorm WarningMPXDakota, Le Sueur, Rice, Scott53 min
Jul 28, 10:03 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Steele, Waseca42 min
Jul 28, 10:16 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Goodhue, Rice44 min
Jul 28, 10:35 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca40 min
Jul 28, 10:44 PM CDTSpecial Weather StatementMPXFaribault31 min
Jul 28, 10:59 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice46 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.